Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 82, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 18, 2010, 4:23 PM CDT for Mobile County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2010, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 18, 2010, 5:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 9 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2694 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790
WUUS54 KMOB 182123
SVRMOB
ALC097-182200-
/O.NEW.KMOB.SV.W.0082.100618T2123Z-100618T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT FRI JUN 18 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 500 PM CDT
* AT 420 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS NEAR SCHILLINGER AND THREE
NOTCH...OR ABOUT 13 MILES SOUTHWEST OF DOWNTOWN MOBILE...AND MOVING
NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DAWES BY 440 PM CDT...
HUTCHENS ELEMENTARY SCHOOL BY 445 PM CDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS PRODUCING RAIN RATES 1 TO 2 INCHES AN HOUR NOW AND MAY
PRODUCE 2 TO 4 INCHES PER HOUR SHORTLY...BRINGING PONDING OF WATER
AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER TO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
LAT...LON 3062 8842 3066 8842 3074 8842 3084 8826
3056 8808 3045 8824
TIME...MOT...LOC 2121Z 144DEG 8KT 3058 8822
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:55 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 18, 3:55 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT FRI JUN 18 2010 .SHORT TERM [TONIGHT THROUGH SUNDAY NIGHT]...LARGE AREA OF UPPER HIGH PRESSURE CENTERED OVER SOUTHEAST TEXAS WILL EVOLVE INTO AN ELONGATED RIDGE EXTENDING FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC STATES BY LATE SUNDAY. SERIES OF UPPER LEVEL IMPULSES WILL MOVE SOUTHWARD ALONG THE EASTERN PERIPHERY OF THE UPPER HIGH OVER THE WEEKEND. MEANWHILE WEAK SURFACE LOW PRESSURE OVER SOUTHERN GEORGIA WILL DRIFT VERY SLOWLY SOUTHWEST ACROSS THE FLORIDA PANHANDLE ON SUNDAY...AND INTO THE NORTH CENTRAL GULF OF MEXICO SUNDAY NIGHT. THE COMBINATION OF DECREASED STABILITY DURING MAX DAYTIME HEATING AND ENHANCE LIFT WITH THE UPPER IMPULSES WILL LEAD TO MORE SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS WEEKEND. A FEW STORMS COULD BE STRONG TO MARGINAL SEVERE WITH MLCAPES CAPES OF 2000 TO 3000 J/KG...WITH LOCALIZED WIND DAMAGE...SMALL HAIL...FREQUENT LIGHTING AND HEAVY RAIN POSSIBLE AS PW VALUES STAY BETWEEN 1.5 TO 2.0 INCHES AND STORMS ARE SLOW MOVERS. THE HOT TEMPERATURES WILL PERSIST OVER THE WEEKEND...WITH HIGHS ABOUT 4 TO 8 DEGREES ABOVE NORMAL...RANGING FROM THE LOW 90S ALONG THE COAST...TO THE MID 90S INLAND AREAS. MAX HEAT INDICES WILL CONTINUE TO PUSH UPWARDS OF 100 TO 105 DEGREES. SCATTERED EARLY EVENING CLOUDS WILL THIN OUT EACH NIGHT...WITH LOWS RANGING FROM THE MID 70S INLAND AREAS...WITH THE UPPER 70S ALONG THE COASTAL SECTIONS. /22 .LONG TERM [MONDAY THROUGH FRIDAY]...NO CHANGES NEEDED TO THE EXTENDED PERIODS AT THIS TIME. /22 && .MARINE...WINDS WILL REMAIN MOSTLY LIGHT AND TIED TO THE SEA BREEZE CIRCULATION THROUGH THE WEEKEND. EXCEPTIONS BEING VARIABLE...STRONG AND GUSTY WINDS NEAR MOSTLY LATE NIGHT AND EARLY MORNING THUNDERSTORMS DEVELOPING ON THE LAND BREEZE. A WEAK WESTERLY MOVING TROUGH WILL SLIDE UNDER THE BERMUDA HIGH THE FIRST OF THE WEEK... INCREASING THE GRADIENT...RESULTING IN EAST AND SOUTHEAST WINDS 10 TO 15 MPH WITH SLIGHTLY BUILDING SEAS MONDAY INTO MID WEEK. /11 && .AVIATION [18/18Z]...SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE INTERIOR AREAS BETWEEN 11 AM AND NOON WILL DRIFT SOUTH. THE MORE NUMEROUS CONVECTION AT NOON WAS EAST OF A DESTIN CAMDEN LINE. SOME BRIEF IFR CONDITIONS IN VISIBILITY AND CEILING POSSIBLE. DEVELOPMENT OVER THE REMAINDER OF THE AREA SHOULD COMMENCE BEFORE 2 PM. BOTH AREAS HAVE THE POSSIBILITY OF BRIEF STRONG AND VARIABLE SURFACE WINDS...A FEW GUSTS IN EXCESS OF 50 MPH MAY OCCUR. ACTIVITY DIMINISHES THIS EVENING WITH A MOSTLY VFR NIGHT...A LITTLE PATCHY LATE NIGHT FOG IN PLACES. SATURDAY SHOULD BE SIMILAR WITH EARLY MORNING CONVECTION ALONG THE COAST AND DEVELOPING INLAND AS THE DAY HEATS UP. /11 && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG WITH ELEVATED AFTERNOON HUMIDITY LEVELS THROUGH THE WEEKEND. WINDS GENERALLY LIGHT AND WEST TO SOUTHWEST IN THE AFTERNOON AND LIGHT NORTHERLY WIND NEAR SHORE IN THE MORNINGS. WINDS STRONGER AND VARIABLE NEAR THUNDERSTORMS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 94 74 94 / 20 50 20 30 PENSACOLA 77 94 77 95 / 20 50 20 30 DESTIN 79 91 78 91 / 20 50 20 40 EVERGREEN 73 96 72 97 / 20 50 20 20 WAYNESBORO 73 95 72 96 / 20 30 20 20 CAMDEN 73 96 73 97 / 20 40 20 20 CRESTVIEW 73 96 72 97 / 20 50 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 18, 6:10 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 610 AM CDT FRI JUN 18 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 610 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS OVER THE COASTAL WATERS THIS MORNING WILL REDEVELOP OVER LAND LATE THIS MORNING. AN ISOLATED STRONG STORM WITH GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST DURING THE OUTLOOK PERIOD. LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES WILL ALL BE A THREAT IN STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE STORMS IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 1:59 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 159 PM CDT FRI JUN 18 2010 FLZ003-004-006-181945- INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE... 159 PM CDT FRI JUN 18 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST OKALOOSA AND SANTA ROSA COUNTIES... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MUNSON TO 6 MILES NORTHWEST OF MARY ESTHER...MOVING NORTHWEST AT 5 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MUNSON...HAROLD...NAVARRE...MILTON NEAR WHITING FIELD AND ALLENTOWN THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jun 18, 2:22 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM TSTM WND GST 5 N WRIGHT 30.52N 86.64W
06/18/2010 M64 MPH OKALOOSA FL MESONET
USAF MESONET SITE
&&
DONFSpecial weather statement, Jun 18, 4:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 419 PM CDT FRI JUN 18 2010 ALZ061-063-182200- UPPER MOBILE-LOWER MOBILE- 419 PM CDT FRI JUN 18 2010 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOBILE GREYHOUND PARK...MOVING NORTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MOBILE GREYHOUND PARK...TILLMANS CORNER...KNOLLWOOD HOSPITAL... SCHILLINGER AND THREE NOTCH...DAWES AND HUTCHENS ELEMENTARY SCHOOL THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL RATES 1 TO 2 INCHES AN HOUR NOW AND POSSIBLY 2 TO 4 INCHES PER HOUR SHORTLY...BRINGING PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER TO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 18, 3:47 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 18, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Jun 18, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Jun 18, 4:46 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jun 18, 5:03 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 13 min |
| Jun 18, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 51 min |
| Jun 18, 5:11 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jun 18, 5:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 59 min |
| Jun 18, 5:43 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 62 min |
| Jun 18, 6:22 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 38 min |
| Jun 18, 6:57 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.